Flood, Leavenworth
- When
- May 13, 12:00 PM CST to 11:00 PM CST
- Where
- Leavenworth forecast zone
- Reported by
- OFFICIAL NWS OBS.
- Coordinates
- 39.200, -94.983
Stranger Creek near Easton crested at 19.65 feet, or 2.65 feet above flood stage.
1 flood, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Kansas City, MO wrote its last area forecast discussion before the first event at May 13, 1:39 AM CST, 10 hours 21 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 239 AM CDT FRI MAY 13 2005 ...DISCUSSION... CONVECTION CONTINUES TO GRADUALLY SHIFT EAST ACROSS THE FORECAST AREA THIS MORNING IN RESPONSE TO THE VEERING LOW LEVEL JET. EARLY MORNING WATER VAPOR IMAGERY SHOWS THE CLOSED LOW OVER THE WESTERN DAKOTAS...WHILE SURFACE ANALYSIS CONFIRMS THE ATTENDANT FRONT IS STRETCHED FROM SOUTHEAST NEBRASKA ACROSS EASTERN KANSAS. WILL MAINTAIN HIGH POPS (60-80) ACROSS THE FORECAST AREA THIS MORNING...AS ISENTROPIC LIFT ON THE 305K-310K SURFACES SHIFTS EAST. THE SURFACE FRONT WILL COME INTO PLAY THIS AFTERNOON...AND PROVIDE AN ADDITIONAL FOCUS FOR THUNDERSTORM DEVELOPMENT. RELATIVELY WEAK SHEAR...MODEST MID-LEVEL LAPSE RATES...AND CONVECTIVE DEBRIS WILL REDUCE THE CHANCES FOR SEVERE ACTIVITY...SO WOULD ANTICIPATE ONLY AN ISOLATED THREAT FOR SEVERE WEATHER. HOWEVER...WILL CONTINUE TO MONITOR THE FLOOD SITUATION...AS LOCATIONS THAT HAVE RECEIVED AN ABUNDANCE OF RAINFALL OVER THE LAST 1-2 DAYS WILL BE VULNERABLE TO FLOODING. ANTICIPATE A SLIGHTLY SLOWER FRONTAL PROGRESSION TODAY...AND EXPECT THE FRONT TO BE ACROSS THE NORTHWEST CORNER OF MISSOURI AROUND 18Z. HAVE BUMPED UP TODAYS HIGHS ACCORDINGLY...MAINLY ACROSS THE NORTHWEST HALF OF THE CWA. BOTH NAM AND GSF MODELS FORECAST ISENTROPIC DOWNGLIDE TO OVERWHELM THE FORECAST AREA TONIGHT...ENDING PRECIP BY AROUND MIDNIGHT. OTHERWISE...THE ONLY OTHER BIG CHANGE WAS TO COOL DOWN TEMPERATURES ON SATURDAY NIGHT ACROSS NORTHWEST MISSOURI AND NORTHEAST KANSAS...AS HIGH PRESSURE SETTLES IN ACROSS THE NORTHERN/CENTRAL PLAINS. LS .PREV DISCUSSION... 237 PM CDT THU... WATCHING STORMS DEVELOP ACROSS EASTERN KANSAS THIS AFTERNOON ALONG A SURFACE BOUNDARY STRETCHING FROM NORTHEAST KANSAS INTO SOUTH CENTRAL KANSAS. LOOKING FOR THOSE STORMS TO CONTINUE TO DEVELOP AND MOVE NORTHEAST ACROSS EASTERN KANSAS INTO WESTERN MISSOURI. A NEARLY STATIONARY/WARM FRONT STRETCHES FROM NORTHEAST KANSAS ACROSS CENTRAL MISSOURI INTO CENTRAL ILLINOIS. INSTABILITY INDICIES INDICATE PRIMARY THREATS WILL BE LARGE HAIL AND DAMAGING WINDS...GENERALLY ALONG AND NORTH OF THE BOUNDARIES. HOWEVER SURFACE BOUNDARIES IN THE AREA SUGGEST LOCALLY ENHANCED HELICITY AND POSSIBLY TORNADOES. ALSO LOOKING AT ANOTHER BATCH OF STORMS DEVELOPING OVER THE TEXAS AND OKLAHOMA PANHANDLES. ALL THIS ACTIVITY MAY MERGE INTO A FAIRLY LARGE MCS THAT WILL TRACK ACROSS THE REGION...BRINGING HEAVY RAIN TO MUCH OF THE AREA. WILL CONTINUE TO THE FLASH FLOOD WATCH ACROSS EXTREME NORTHEAST KANSAS AND NORTHWEST MISSOURI...WHERE SEVERAL INCHES OF RAIN HAS ALREADY FALLEN OVER THE LAST 24 HOURS. SOUTH OF THE NEARLY STATIONARY/WARM FRONT ACROSS CENTRAL MISSOURI...DEW POINTS HAVE MIXED OUT...SO THAT AREA MAY HAVE TO WAIT UNTIL OVERNIGHT BEFORE GETTING ANY PRECIP. EXPECTING THE WIDESPREAD RAIN TO CONTINUE FRIDAY MORNING...BEFORE A COLD FRONT IN THE LOW TO MID LEVELS PUSHES EAST ACROSS THE AREA...PUSHING THE PRECIP CHANCES WITH IT. WILL BUMP UP POPS ACROSS MOST OF THE FORECAST AREA FRIDAY. STILL THINKING THE RAIN WILL END FAIRLY QUICKLY BEHIND THE SHORTWAVE. COLD AIR MOVES IN BEHIND THE COLD FRONT...KNOCKING TEMPS DOWN TO BELOW NORMAL FOR THE WEEKEND..MAINLY IN THE 60S. THE WARM TEMPERATURES WILL RETURN NEXT WEEK...AS UPPER LEVEL RIDGING MOVES BACK OVER THE REGION. NRR && .EAX WATCHES/WARNINGS/ADVISORIES... MO...NONE. KS...NONE.
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 556 AM CDT FRI MAY 13 2005 KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040- 043>046-053-054-141100- ATCHISON KS-MIAMI-LINN KS-DONIPHAN-LEAVENWORTH-WYANDOTTE- JOHNSON KS-ATCHISON-NODAWAY-WORTH-GENTRY-HARRISON-MERCER-PUTNAM- SCHUYLER-HOLT-ANDREW-DE KALB-DAVIESS-GRUNDY-SULLIVAN-ADAIR- BUCHANAN-CLINTON-CALDWELL-LIVINGSTON-LINN-MACON-PLATTE-CLAY-RAY- CARROLL-CHARITON-RANDOLPH-JACKSON-LAFAYETTE-SALINE-HOWARD-CASS- JOHNSON-PETTIS-COOPER-BATES-HENRY- 556 AM CDT FRI MAY 13 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST...NORTH CENTRAL AND WEST CENTRAL MISSOURI...AS WELL AS EXTREME EASTERN KANSAS. .DAY ONE...TODAY AND TONIGHT THUNDERSTORMS WILL CONTINUE ACROSS EAST CENTRAL KANSAS AND WEST AND NORTH CENTRAL MISSOURI THIS MORNING. ADDITIONAL THUNDERSTORMS ARE EXPECTED TO DEVELOP THIS AFTERNOON ACROSS THE ENTIRE OUTLOOK AREA AS A COLD FRONT MOVES ACROSS THE REGION. ALTHOUGH WIDESPREAD SEVERE THUNDERSTORMS ARE NOT EXPECTED...A FEW OF THE THUNDERSTORMS COULD BE SEVERE MAINLY SOUTH OF THE MISSOURI RIVER...WITH THE PRIMARY THREATS BEING LARGE HAIL AND DAMAGING WINDS. IN ADDITION...HEAVY RAINFALL MAY CAUSE ADDITIONAL FLOODING PROBLEMS...ESPECIALLY ON AREA RIVERS...STREAMS...AND LOW WATER CROSSINGS. THE THUNDERSTORMS ARE EXPECTED TO END ACROSS THE OUTLOOK AREA BY MIDNIGHT. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY NO HAZARDOUS WEATHER IS EXPECTED. .SPOTTER INFORMATION STATEMENT... THERE IS A SMALL CHANCE THAT SPOTTERS MAY BE NEEDED THIS AFTERNOON...MAINLY SOUTH OF THE MISSOURI RIVER. SCHMIT
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
1129 AM CDT FRI MAY 13 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1100 PM FLASH FLOOD KANSAS CITY KS 39.12N 94.73W
05/12/2005 WYANDOTTE KS EMERGENCY MNGR
ROADS CLOSED FROM AROUND 11 PM TO 1 AM DUE TO FLOODING IN
THE ARMOURDALE AREA.
&&
HUDSONPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
1159 AM CDT FRI MAY 13 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0520 PM HAIL 1 N MOUND CITY 40.15N 95.23W
05/12/2005 0.88 INCH HOLT MO EMERGENCY MNGR
REPORTED JUST NORTH OF MOUND CITY.
&&
HUDSONThe national radar mosaic for the moment the first event began.
1 flood. Local standard time, as filed.
Stranger Creek near Easton crested at 19.65 feet, or 2.65 feet above flood stage.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Kansas in 2005Every state in 2005This day in weather historyWarnings in Kansas, May 2005
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5454028.